Alert archive / Illinois / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 100, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at Aug 4, 2012, 2:11 PM CDT for 6 counties in Illinois. It was in force for 79 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 4, 2012, 2:11 PM CDT (19:11 UTC)
- Expired
- Aug 4, 2012, 3:30 PM CDT
- In force
- 79 min
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 70.0 mph
Counties Boone County, IL, DeKalb County, IL, LaSalle County, IL, Lee County, IL, Ogle County, IL, Winnebago County, IL
The radar
The Chicago radar (KLOT), 88 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 4, 1:46 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 7.2 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1247 J/kg
- Mixed-layer CIN
- -144 J/kg
- Mixed-layer LCL
- 1158 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 12:37 PM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, Aug 4, 12:37 PM CDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 1237 PM CDT SAT AUG 4 2012 .DISCUSSION... 351 AM CDT MAIN FORECAST CONCERNS ARE WITH CHANCES FOR SHOWERS AND THUNDERSTORMS...WITH CHANCES FOR SEVERE WEATHER REMAINING ACROSS PORTIONS OF THE CWA LATE THIS AFTERNOON INTO THE EVENING HOURS. RELATIVELY QUIET ACROSS THE CWA THIS MORNING WITH BULK OF THE ACTIVITY CURRENTLY REMAINING OFF TO THE WEST AND NORTHWEST ACROSS IOWA/WISCONSIN. WITH WEAK FLOW IN PLACE AND MOSTLY CLEAR SKIES FOR MOST OF LAST NIGHT...PATCHY FOG HAS DEVELOPED ONCE AGAIN EARLY THIS MORNING. TYPICAL FOG LOCATIONS ARE SEEING VIS RANGING FROM 3-5SM WITH SOME ISOLATED SPOTS AT OR JUST BELOW 1SM. DONT EXPECT FOG TO INCREASE IN COVERAGE THIS MORNING...BUT RATHER STAY ISOLATED BEFORE IT BURNS OFF WITH SUNRISE. MOSTLY CLEAR SKIES ARE QUICKLY BECOMING LESS AND LESS ACROSS THE REGION AS MID AND HIGH LEVEL CLOUD COVER SPANS MUCH OF THE CENTRAL CONUS. TRICKY FORECAST FOR TODAY WHICH COULD HINDER ON THIS CLOUD COVER...POSSIBLY HAVING ITS EFFECT ON DAYTIME HEATING AND OVERALL INSTABILITY ACROSS THE REGION. FOR THE TIME BEING...HAVE GONE WITH AN INCREASE WITH THIS HIGH LEVEL CLOUD COVER THROUGH LATE MORNING THINKING THERE SHOULD BE NO REASON WHY CURRENT HIGH LEVEL CLOUD COVER WONT CONTINUE TO SPREAD EASTWARD ACROSS THE CWA. THIS SHOULD BRING ABOUT PARTLY CLOUDY/PARTLY SUNNY SKIES FOR A PORTION OF THE DAY BEFORE SKIES BECOME COMPLETELY OVERCAST LATER THIS AFTERNOON AND EVENING. ALTHOUGH...WARM AIR ADVECTION OUT AHEAD OF LARGE SCALE TROUGH ACROSS THE NORTHERN PLAINS AND SEVERAL SMALLER SCALE FEATURES EJECTING ACROSS KANSAS WILL CONTINUE TODAY. THIS WILL BRING ABOUT AN INCREASE IN MID LEVEL MOISTURE AS WELL AS SHOWERS/THUNDERSTORMS ACROSS MISSOURI AND CENTRAL ILLINOIS...WITH THIS CLOUD COVER POSSIBLY PUSHING NORTH INTO THE CWA AND A BIT MORE CLOUD COVER POSSIBLE THAN EXPECTED. SO HAVE THE CURRENT FORECAST TRENDING TOWARDS MORE CLOUD COVER...BUT NOT SO MUCH AS TO HINDER CONVECTIVE TRENDS LATER THIS AFTERNOON. THOUGH...DID DROP HIGH TEMPS DOWN SOME FOR TODAY WITH LOWER 90S STILL NOT OUT OF THE QUESTION AS MAIN THERMAL AXIS SHIFTS OVERHEAD. CURRENT SHOWERS/THUNDERSTORMS ACROSS WISCONSIN AND NORTHERN IOWA SHOULD SEE A WEAKENING TREND THROUGH THIS MORNING...BUT WITH SCATTERED SHOWERS AND THUNDERSTORMS TO CONTINUE WELL TO THE SOUTH ACROSS MO/CENTRAL IL AS WARM ADVECTION WING SLOWLY LIFTS EAST NORTHEAST. ALTHOUGH THE PREVIOUSLY MENTIONED FACTORS/QUESTIONS PERTAINING TO CLOUD COVER AND OVERALL INSTABILITY REMAIN...SEVERAL OTHER FACTORS CONTINUE TO LEAVE ME CONCERNED FOR THE POTENTIAL FOR THUNDERSTORMS THIS AFTERNOON AND A SEVERE THREAT. CURRENT WAVE EJECTING OUT OF THE ROCKIES WILL QUICKLY LIFT NORTHEAST THROUGH THE CENTRAL PLAINS WITH ATTENDANT SURFACE TROUGH TO LIFT NORTHEAST THROUGH KANSAS AND INTO NORTHERN MISSOURI THROUGH MID DAY. SURFACE WARM FRONT CURRENTLY EXTENDING THROUGH EASTERN MISSOURI AND SOUTHERN ILLINOIS WILL LIFT NORTH SETTLING ITSELF FROM SURFACE LOW IN SOUTHERN IOWA BACK SOUTHEAST INTO CENTRAL ILLINOIS. WITH LARGE SCALE FORCING FOR ASCENT EXPECTED WITH APPROACHING MID LEVEL TROUGH...SHOWERS AND THUNDERSTORMS SHOULD DEVELOP ALONG WARM FRONT NEAR SURFACE LOW IN AN AREA OF POOLING DEWPOINTS IN THE LOWER 70S AND MODERATE INSTABILITY. BEST MID LEVEL LAPSE WILL BE LOCATED IN THIS AREA...BUT WITH LOW LEVEL LAPSE RATES THE MAIN CONCERN. IF VERY STEEP LOW LEVEL LAPSE RATES DO INDEED PAN OUT TODAY LIKE FORECAST SOUNDINGS ARE INDICATING...THEN EXPLOSIVE DEVELOPMENT WILL OCCUR BY MID TO LATE AFTERNOON JUST WEST OF THE CWA. EFFECTIVE BULK SHEAR WILL BE LACKING...BUT WITH STORMS EXPECTED TO QUICKLY CONGEAL INTO CLUSTERS/QLCS AND MOVE EAST AS 0-3KM BULK SHEAR VALUES WILL BE MORE THAN SUFFICIENT FOR THIS TO OCCUR WITH A WIND THREAT THE MAIN CONCERN. CURRENTLY...THE BEST AREAS TO OBSERVE THIS INITIAL DEVELOPMENT WOULD BE ACROSS THE SOUTHERN HALF OF THE CWA LATE THIS AFTERNOON INTO THE EARLY EVENING. ALTHOUGH...COULD SEE THE ENTIRE CWA STILL OBSERVING SOME SEVERE THREAT AS LARGE SCALE TROUGH ACROSS THE NORTHERN PLAINS SHIFTS EAST LATER THIS EVENING INTO THE OVERNIGHT HOURS. THIS COULD POSSIBLY HELP IGNITE THUNDERSTORMS ALONG AN APPROACHING COLD FRONT...AND THEN BRING THEM EAST ACROSS THE ENTIRE REGION. THEN...ALL ACTIVITY SHOULD CONTINUE TO TREND DOWNWARD AFTER MIDNIGHT INTO EARLY SUNDAY MORNING WITH FRONT SHIFTING EAST OF THE CWA. RODRIGUEZ && .AVIATION... //ORD AND MDW CONCERNS...UPDATED 18Z... * LINE OF TSRA PUSHING E/NE ACROSS CENTRAL IA...EXPECT TSRA TO ARRIVE ARND 23Z AT ORD/MDW. COME TO AN END ARND 2-3Z. * TSRA WILL CHURN UP THE WINDS AND CREATE VRB WINDS FOR A PERIOD OF TIME. * FRONTAL BNDRY APPROACHES WITH WINDS EXPECTED TO BE SOUTHWEST BECOMING NORTHWEST/NORTH. BEACHLER //DISCUSSION...UPDATED 18Z... MAIN CONCERN IS A LINE OF TSRA THAT CONTINUES TO PUSH EAST ACROSS CENTRAL IA. THIS LINE HAS BEEN PRODUCING WIND GUSTS IN EXCESS OF 50KTS...AND BASED ON CONDS AHEAD OF THIS LINE OVER NORTHERN IL/NORTHWEST IN IT APPEARS THESE SAME OBSERVATIONS MAY OCCUR LATER. CURRENT GUIDANCE HAS CONTINUED TO DEVIATE FROM THE OBS DATA...SO HAVE OPTED TO LEVERAGE THE CURRENT TAF TOWARDS THE CURRENT CONDS. THIS SUGGESTS SOME SPOTTY CONVECTION AHEAD OF THE MAIN LINE MAY OCCUR...SO INCLUDED AN HR OF VCTS AT 19Z FOR RFD AND 22Z FOR ORD/MDW. THEN THE MAIN LINE OF TSRA ARRIVES ABOUT AN HR LATER...AND SHUD PUSH THRU AIRFIELDS WITHIN A COUPLE OF HOURS. GUIDANCE DOES PICK UP ON THE PROGRESSIVE NATURE OF THE CONVECTION...WHICH SUGGESTS CONVECTION SHUD BE OVER FOR RFD ARND 22-23Z. ORD/MDW/GYY WILL CONTINUE TO SEE TSRA UNTIL 01Z. THE MAIN CONCERN WITH THE TSRA WILL BE DAMAGING WIND GUSTS IN EXCESS OF 55KTS. BASED ON OBS ACROSS CENTRAL IA...THIS APPEARS TO BE A HIGH CONFIDENCE ACROSS NORTHERN IL/NORTHWEST IN. FRONTAL BNDRY PUSHES THRU AND WINDS BECOME NORTHWEST/NORTH...WITH CONSIDERABLE DRY AIR ARRIVING AS WELL. THIS DRY AIR SHUD HELP ERODE LINGERING CLOUDS OVERNIGHT. BEACHLER //ORD AND MDW CONFIDENCE...UPDATED 18Z... * MEDIUM CONFIDENCE IN THE TIMING OF THE VCTS AND TSRA. * MEDIUM CONFIDENCE IN THE WIND DIR/SPEED BEFORE TSRA AND AFT TSRA. * MEDIUM CONFIDENCE TSRA ENDING TIME. BEACHLER //OUTLOOK FOR ORD/MDW FOR 00Z MONDAY-12Z SATURDAY...UPDATED 12Z... SUNDAY NIGHT THROUGH WEDNESDAY...VFR. THURSDAY...SLIGHT CHANCE OF TSRA OTHERWISE VFR. FRIDAY...VFR. IZZI && .MARINE... 256 AM CDT SOUTHERLY WINDS WILL PICK UP TODAY IN ADVANCE OF AN APPROACHING COLD FRONT...ESPECIALLY NORTHERN PORTIONS OF THE LAKE. COLD FRONT SWEEPS ACROSS THE LAKE TONIGHT WITH PRESSURE GRADIENT LIKELY TO TIGHTEN UP SIGNIFICANTLY BEHIND THE FRONT VERY LATE TONIGHT AND ESPECIALLY INTO SUNDAY. LAKE TO 850MB DELTA-T'S ARE LIKELY TO INCREASE TO 15-20C SUNDAY...HIGHEST NORTHERN PORTIONS OF THE LAKE. MODEL FORECAST SOUNDINGS SOLIDLY SUPPORT WINDS UP TO 25KT SOUTHERN LAKE MICHIGAN AND 30KT NORTH...BUT GIVEN THE MAGNITUDE OF THE INSTABILITY DUE TO THE UNUSUALLY WARM LAKE WATERS HAVE BUMPED UP WINDS JUST A BIT OVER WHAT GUIDANCE SUPPORTS. ACTUALLY STRONGLY CONSIDERED MENTIONING GUSTS TO 35KT GALES POSSIBLE NORTH OF TRAVERSE BAY SUNDAY...BUT DECIDED TO GIVE IT ANOTHER RUN OR TWO BEFORE BREAKING OUT THE "G" WORD IN EARLY AUGUST. IZZI && .LOT WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LM...NONE. &&
Hazardous weather outlook, Aug 4, 11:01 AM CDT, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 1101 AM CDT SAT AUG 4 2012 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 051615- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 1101 AM CDT SAT AUG 4 2012 /1201 PM EDT SAT AUG 4 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED THUNDERSTORMS...THE STRONGEST MAY PRODUCE: HAIL TO ONE INCH. STRONG DAMAGING WIND GUSTS IN EXCESS OF 70 MPH. LOCALLY HEAVY RAINFALL. AREAS AFFECTED AND TIMING: THUNDERSTORMS ARE EXPECTED TO MOVE INTO NORTH CENTRAL ILLINOIS BY EARLY AFTERNOON AND CONTINUE TO PUSH EAST THROUGH ALL OF NORTHERN ILLINOIS AND NORTHWEST INDIANA THROUGH THE AFTERNOON AND INTO THE EVENING HOURS. DISCUSSION: AN AREA OF LOW PRESSURE AND WARM FRONT WILL CONTINUE TO LIFT NORTH ACROSS THE REGION...WITH VERY MOIST AND UNSTABLE AIR EXPECTED TO RESIDE ALONG THIS BOUNDARY. A LINE OF THUNDERSTORMS HAS ALREADY FORMED OVER CENTRAL IOWA THIS MORNING AND WILL CONTINUE TO PUSH EASTWARD...CROSSING THE MISSISSIPPI RIVER INTO NORTHWESTERN ILLINOIS BY AROUND NOON. THE LINE OF THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE AREA...CROSSING THE INTERSTATE 39 CORRIDOR DURING THE EARLY AFTERNOON HOURS AND REACHING THE CHICAGO METRO AREA AND THE INTERSTATE 57 CORRIDOR DURING THE LATE AFTERNOON TO EARLY EVENING HOURS. THE THUNDERSTORMS ARE THEN EXPECTED TO MOVE EAST INTO NORTHWESTERN INDIANA BY LATE THIS EVENING. THE ENVIRONMENTAL PROTECTION AGENCIES OF ILLINOIS AND INDIANA ARE FORECASTING UNHEALTHY AIR QUALITY ACROSS THE CHICAGO METRO AREA THROUGH THIS EVENING. HEAT INDICES SATURDAY AFTERNOON COULD REACH OR SLIGHTLY EXCEED 100 DEGREES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS AN INCREASED RISK FOR RIP CURRENTS ALONG THE INDIANA SHORE ON SUNDAY. THERE IS A CHANCE FOR THUNDERSTORMS THURSDAY THROUGH EARLY FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-051615- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 1101 AM CDT SAT AUG 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE LIKELY THIS EVENING AND TONIGHT WITH SOME POTENTIALLY PRODUCING WINDS IN EXCESS OF 50 KNOTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A CHANCE FOR THUNDERSTORMS THURSDAY THROUGH EARLY FRIDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-051615- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 1101 AM CDT SAT AUG 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE LIKELY ACROSS THE ENTIRE LAKE LATE THIS AFTERNOON THROUGH THE TONIGHT WITH SOME POTENTIALLY PRODUCING WINDS IN EXCESS OF 50 KNOTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A CHANCE FOR THUNDERSTORMS MAINLY FOR THE NORTHERN HALF MONDAY NIGHT INTO TUESDAY...AND FOR THE ENTIRE LAKE THURSDAY THROUGH EARLY FRIDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO KREIN
In the hours before
Special weather statement, Aug 4, 1:10 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
110 PM CDT SAT AUG 4 2012
ILZ003-008-010-019-041900-
LA SALLE IL-LEE IL-OGLE IL-WINNEBAGO IL-
110 PM CDT SAT AUG 4 2012
...SPECIAL WEATHER STATEMENT...
AT 200 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 96 MILES WEST OF FORRESTON
TO 90 MILES SOUTHWEST OF WALTON...MOVING EAST AT 40 MPH.
THIS LINE OF SEVERE THUNDERSTORMS HAS A HISTORY OF PRODUCING WIND
GUSTS IN EXCESS OF 60 MPH...WITH FREQUENT CLOUD TO GROUND
LIGHTNING...AND BRIEF HEAVY RAINFALL. THIS LINE OF THUNDERSTORMS IS
EXPECTED TO REACH ALONG AND WEST OF A ROCKFORD AIRPORT TO MENDOTA
LINE AROUND 3 PM CDT.
THE FOLLOWING LOCATIONS MAY BE AFFECTED BY THIS LINE OF
THUNDERSTORMS...
BUFFALO ROCK STATE PARK...CASTLE ROCK STATE PARK...ILLINI STATE
PARK...ILLINOIS VALLEY COMMUNITY COLLEGE...LEE COUNTY FAIRGROUNDS...
LOWDEN STATE PARK...
I-90 BETWEEN MILE MARKERS 1 AND 76.
I-88 BETWEEN MILE MARKERS 45 AND 82.
I-80 BETWEEN MILE MARKERS 73 AND 103.
I-39 BETWEEN MILE MARKERS 41 AND 123.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
&&
LAT...LON 4249 8894 4163 8894 4163 8860 4111 8859
4111 8893 4093 8893 4093 8905 4110 8905
4111 8916 4158 8917 4159 8963 4193 8963
4193 8968 4220 8969 4220 8940 4250 8940
TIME...MOT...LOC 1802Z 261DEG 45KT 4251 9135 4171 9106
4087 9125
BEACHLERSpecial weather statement, Aug 4, 1:12 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
112 PM CDT SAT AUG 4 2012
ILZ003-008-010-019-041900-
LA SALLE IL-LEE IL-OGLE IL-WINNEBAGO IL-
112 PM CDT SAT AUG 4 2012
...SPECIAL WEATHER STATEMENT...
AT 100 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 96 MILES WEST OF
FORRESTON TO 90 MILES SOUTHWEST OF WALTON...MOVING EAST AT 40 MPH.
THIS LINE OF SEVERE THUNDERSTORMS HAS A HISTORY OF PRODUCING WIND
GUSTS IN EXCESS OF 60 MPH...WITH FREQUENT CLOUD TO GROUND
LIGHTNING...AND BRIEF HEAVY RAINFALL. THIS LINE OF THUNDERSTORMS IS
EXPECTED TO REACH ALONG AND WEST OF A ROCKFORD AIRPORT TO MENDOTA
LINE AROUND 3 PM CDT.
THE FOLLOWING LOCATIONS MAY BE AFFECTED BY THIS LINE OF
THUNDERSTORMS...
BUFFALO ROCK STATE PARK...CASTLE ROCK STATE PARK...ILLINI STATE
PARK...ILLINOIS VALLEY COMMUNITY COLLEGE...LEE COUNTY FAIRGROUNDS...
LOWDEN STATE PARK...
I-90 BETWEEN MILE MARKERS 1 AND 76.
I-88 BETWEEN MILE MARKERS 45 AND 82.
I-80 BETWEEN MILE MARKERS 73 AND 103.
I-39 BETWEEN MILE MARKERS 41 AND 123.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
&&
LAT...LON 4249 8894 4163 8894 4163 8860 4111 8859
4111 8893 4093 8893 4093 8905 4110 8905
4111 8916 4158 8917 4159 8963 4193 8963
4193 8968 4220 8969 4220 8940 4250 8940
TIME...MOT...LOC 1802Z 261DEG 45KT 4251 9135 4171 9106
4087 9125
BEACHLERThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 1:10 PM CDT | Special Weather Statement | LOT | LaSalle, Lee, Ogle, Winnebago | 50 min |
| Aug 4, 1:12 PM CDT | Special Weather Statement | LOT | LaSalle, Lee, Ogle, Winnebago | 48 min |
| Aug 4, 2:29 PM CDT | Special Weather Statement | LOT | Livingston | 31 min |
| Aug 4, 2:51 PM CDT | Severe Thunderstorm Warning | LOT | Grundy, Kendall, LaSalle, Will | 54 min |
| Aug 4, 2:59 PM CDT | Special Marine Warning | LOT | 3 hr | |
| Aug 4, 2:59 PM CDT | Severe Thunderstorm Warning | LOT | Boone, Cook, DeKalb, DuPage, Kane, Kendall and 5 more | 76 min |
| Aug 4, 3:07 PM CDT | Severe Thunderstorm Warning | LOT | DeKalb, Kendall, LaSalle | 38 min |
| Aug 4, 3:22 PM CDT | Special Weather Statement | LOT | Cook, Lake | 53 min |
| Aug 4, 3:35 PM CDT | Severe Thunderstorm Warning | LOT | Cook, DuPage, Grundy, Kankakee, Kendall, Will | 46 min |
| Aug 4, 3:50 PM CDT | Severe Thunderstorm Warning | LOT | Cook, DuPage, Lake, Will | 55 min |
| Aug 4, 3:52 PM CDT | Flash Flood Warning | LOT | Cook, DuPage, Grundy, Kane, Kendall, Will | 2 hr |
| Aug 4, 4:06 PM CDT | Small Craft Advisory | LOT | 29 hr | |
| Aug 4, 4:13 PM CDT | Areal Flood Advisory | LOT | Cook, DuPage, Kane, Lake, McHenry | 100 min |
| Aug 4, 4:39 PM CDT | Areal Flood Advisory | LOT | Iroquois | 73 min |
| Aug 4, 4:29 PM CDT | Severe Thunderstorm Warning | LOT | Jasper, Lake, Newton, Porter | 53 min |
| Aug 4, 4:58 PM CDT | Special Weather Statement | LOT | Benton, Jasper | 47 min |
| Aug 4, 6:10 PM CDT | Rip Current Statement | LOT | Lake, Porter | 30 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.